# SDR 2012FA0000603

- Difficulty date: August 24, 2012
- Submitted: September 4, 2012
- Operation: General aviation
- Aircraft: N156CS
- Make and model: Cirrus SR20
- Aircraft serial: 1685
- Aircraft time: 2,419 hours
- Engine: Cont IO360ES
- Engine time: 417 hours
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: C24ST3
- Part serial: 4C3491037
- Condition: Burned
- Location: Engine
- Part time: 417 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: S
- Precautionary procedure: E

## Discrepancy

AFTER ENGINE START THE MAP, ENGINE PERCENT POWER AND FUEL FLOW INDICATIONS BECAME INOPERATIVE. ACFT WAS NOT FLOWN. FLIGHT CREW SQUAWKED PROBLEM AND BROUGHT ACFT AND TIN TO MX.  GROUND RUN-UP PERFORMED AND AMT WAS ABLE TO DUPLICATE PROBLEM.  ACFT ENGINE COWLING WAS REMOVED TO DISCOVER THE MAP/FUEL FLOW INDICATION WIRE/ LOOM ASSY CHARRED AND BURNED. THE HOT SPOT WAS ATTRIBUTED TO A DEFECTIVE STARTER (MODEL C24ST3) THAT SHOWED EVIDENCE OF AN INTERNAL ELECTRICAL ARCH THAT HAD BURNED A HOLE ENTIRELY THROUGH THE STARTER HOUSING. THE EXCESSIVE AMOUNT OF HEAT, SPARK AND POSSIBLE FIRE DUE TO THE DEFECTIVE STARTER HAD MELTED THE WIRE LOOM AND COMPROMISED THE FUNCTIONALITY OF THE INDICATOR WIRE BUNDLE. STARTER REMOVED FROM ACFT.
